Página 1 dos resultados de 109 itens digitais encontrados em 0.000 segundos
Resultados filtrados por Publicador: Baishideng Publishing Group Co., Limited

‣ Isolated fever induced by mesalamine treatment

Slim, Rita; Amara, Joseph; Nasnas, Roy; Honein, Khalil; Jaoude, Joseph Bou; Yaghi, Cesar; Daniel, Fady; Sayegh, Raymond
Fonte: Baishideng Publishing Group Co., Limited Publicador: Baishideng Publishing Group Co., Limited
Tipo: Artigo de Revista Científica
Português
Relevância na Pesquisa
28.148318%
Adverse reactions to mesalamine, a treatment used to induce and maintain remission in inflammatory bowel diseases, particularly ulcerative colitis, have been described in the literature as case reports. This case illustrates an unusual adverse reaction. Our patient developed an isolated fever of unexplained etiology, which was found to be related to mesalamine treatment. A 22-year-old patient diagnosed with ulcerative colitis developed a fever with rigors and anorexia 10 d after starting oral mesalamine while his colitis was clinically resolving. Testing revealed no infection. A mesalamine-induced fever was considered, and treatment was stopped, which led to spontaneous resolution of the fever. The diagnosis was confirmed by reintroducing the mesalamine. One year later, this side effect was noticed again in the same patient after he was administered topical mesalamine. This reaction to mesalamine seems to be idiosyncratic, and the mechanism that induces fever remains unclear. Fever encountered in the course of a mesalamine treatment in ulcerative colitis must be considered a mesalamine-induced fever when it cannot be explained by the disease activity, an associated extraintestinal manifestation, or an infectious etiology.

‣ Ulcerative colitis flair induced by mesalamine suppositories hypersensitivity

Ding, Hao; Liu, Xiao-Chang; Mei, Qiao; Xu, Jian-Ming; Hu, Xiang-Yang; Hu, Jing
Fonte: Baishideng Publishing Group Co., Limited Publicador: Baishideng Publishing Group Co., Limited
Tipo: Artigo de Revista Científica
Português
Relevância na Pesquisa
28.010098%
Mesalamine suppositories have been used widely for the treatment of distal ulcerative colitis and considered to be safer than systemic administration for its limited systemic absorption. However, previous studies have shown that mesalamine suppository occasionally causes severe hypersensitivity reactions including fever, rashes, colitis exacerbation and acute eosinophilic pneumonia. Here we present a 25-year-old woman with ulcerative colitis with bloody diarrhea accompanied by abdominal pain and fever which were aggravated after introduction of mesalamine suppositories. In light of symptom exacerbation of ulcerative colitis, increased inflammatory injury of colon mucosa shown by colonoscopy and elevated peripheral eosinophil count after mesalamine suppositories administration, and the Naranjo algorithm score of 10, the possibility of hypersensitivity reaction to mesalamine suppositories should be considered, warning us to be aware of this potential reaction after administration of mesalamine formulations even if it is the suppositories.